Study of Effect of GnRHa Withdrawal at Late Stage of Long Protocol on the Risk of Ovarian Hyper-stimulation in Patients With Polycystic Ovary (PCO) Undergoing in Vitro Fertilization/Intracytoplasmic Sperm Injection Cycles
All the patients received a midluteal long GnRH agonist (GnRH-a) and a gonadotropins
(recombinant FSH) stimulation protocol. Pituitary down-regulation with GnRH agonist
(triptorelin, 0.1mg/d, ×10d, then 0.05mg/d until E2 ≤40 pg/ml in serum), was initiated
during the luteal phase on the cycle-day 21. Two weeks later, if E2 in serum was ≤40 pg/ml
and absence of follicular activity was detected, the stimulation of ovaries was started by
recombinant follicle-stimulating hormone (recFSH, Gonal-F, Serono, Switzerland) with doses
ranging 150-250 IU/d. Doses were adjusted accordingly with ovarian monitoring and follicles
growth. GnRHa (0.05mg/d) was injected stimulously with FSH before dominant follicles were ≥
14 mm. When the diameter of one or more follicles was ≥ 14 mm, GnRHa (0.05mg/d) was withheld
in the study group. In the control group, GnRHa was used to the day of ovulation trigger.
Ovulation was induced with HCG (5000-10000 IU) when at least three follicles greater than
16mm in diameter were detected on ultrasound examination and the leading follicles reached ≥
18 mm in diameter. Oocytes retrieval for IVF or ICSI was performed 34-36 hours later under
transvaginal ultrasound guidance.
Main Outcome Measure(s): Serum E2 levels, VEGF levels in Serum and follicular fluids,
retrieved oocytes, fertilization, implantation rate and pregnancy rate (PR), the rate of
Allocation: Randomized, Intervention Model: Parallel Assignment, Masking: Double Blind (Subject, Investigator, Outcomes Assessor), Primary Purpose: Prevention
incidence of ovarian hyperstimulation
Ovarian hyperstimulation syndrome is a complication from some forms of fertility medication. Most cases are mild, but a small proportion are severe. Symptoms are set into 3 categories: mild, moderate, and severe.
Hai-xiang Sun, ph.D
The Affiliated Drum Tower Hospital of Nanjing University Medical School
China: Ministry of Health